Alert archive / Kansas / Wind Advisories in 2012
Wind Advisory 21, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at May 22, 2012, 3:50 AM CDT for Barton County, Russell County, Kansas. It took effect at May 22, 2012, 1:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 22, 2012, 3:50 AM CDT (08:50 UTC)
- In effect from
- May 22, 2012, 1:00 PM CDT
- Expired
- May 22, 2012, 6:48 PM CDT
- In force
- 6 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Russell County, KS
The radar
The Dodge City radar (KDDC), 148 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2606 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
667 WWUS73 KICT 220850 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 350 AM CDT TUE MAY 22 2012 KSZ032-047-222300- /O.NEW.KICT.WI.Y.0021.120522T1800Z-120523T0200Z/ RUSSELL-BARTON- INCLUDING THE CITIES OF...RUSSELL...GREAT BEND 350 AM CDT TUE MAY 22 2012 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING. * TIMING...WINDS WILL INCREASE DURING THE AFTERNOON...WITH STRONGEST WINDS EXPECTED BETWEEN 3 PM AND 6 PM. * WINDS...SOUTH AROUND 30 MPH WITH GUSTS NEAR 40 MPH. * IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES ON EAST TO WEST ROADS...INCLUDING I-70...WILL NEED TO USE EXTRA CAUTION THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HOWERTON
2 follow-up statements
315 WWUS73 KICT 222000 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 300 PM CDT TUE MAY 22 2012 KSZ047-231000- /O.NEW.KICT.WI.Y.0022.120523T1600Z-120524T0200Z/ /O.CON.KICT.WI.Y.0021.000000T0000Z-120523T0200Z/ BARTON- INCLUDING THE CITY OF...GREAT BEND 300 PM CDT TUE MAY 22 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 9 PM CDT WEDNESDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * TIMING...WINDS WILL REMAIN STRONG INTO THE EARLY EVENING HOURS. SOUTH WINDS WILL INCREASE AGAIN ON WEDNESDAY...ESPECIALLY DURING THE AFTERNOON HOURS. * WINDS...SOUTH AROUND 30 MPH WITH GUSTS NEAR 40 MPH. * IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES ON EAST TO WEST ROADS...WILL NEED TO USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ048>053-067>070-082-083-091>094-098-231000- /O.NEW.KICT.WI.Y.0022.120523T1600Z-120524T0200Z/ ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER- GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-CHAUTAUQUA- INCLUDING THE CITIES OF...ELLSWORTH...SALINA...LYONS... MCPHERSON...MARION...COTTONWOOD FALLS...HUTCHINSON...NEWTON... EL DORADO...AUGUSTA...EUREKA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...SEDAN 300 PM CDT TUE MAY 22 2012 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 9 PM CDT WEDNESDAY. * TIMING...SOUTH WINDS WILL INCREASE DURING THE LATE MORNING HOURS ON WEDNESDAY...AND REMAIN STRONG THROUGH THE AFTERNOON AND EARLY EVENING HOURS. * WINDS...SOUTH AT 30 TO 35 MPH WITH GUSTS AROUND 45 MPH. * IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES ON EAST TO WEST ROADS...WILL NEED TO USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ032-230200- /O.CON.KICT.WI.Y.0021.000000T0000Z-120523T0200Z/ RUSSELL- INCLUDING THE CITY OF...RUSSELL 300 PM CDT TUE MAY 22 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * TIMING...WINDS WILL REMAIN STRONG INTO THE EVENING HOURS. * WINDS...SOUTH AROUND 30 MPH WITH GUSTS NEAR 40 MPH. * IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES ON EAST TO WEST ROADS...INCLUDING I-70...WILL NEED TO USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JAKUB
551 WWUS73 KICT 222348 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 648 PM CDT TUE MAY 22 2012 KSZ047-231400- /O.CAN.KICT.WI.Y.0021.000000T0000Z-120523T0200Z/ /O.CON.KICT.WI.Y.0022.120523T1600Z-120524T0200Z/ BARTON- INCLUDING THE CITY OF...GREAT BEND 648 PM CDT TUE MAY 22 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM CDT WEDNESDAY... ...WIND ADVISORY IS CANCELLED FOR THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY THAT HAD BEEN IN EFFECT UNTIL 9 PM THIS EVENING. HOWEVER...A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM CDT WEDNESDAY. * TIMING...SOUTH WINDS WILL INCREASE AGAIN WEDNESDAY MORNING. * WINDS...SOUTH AROUND 30 MPH WITH GUSTS NEAR 40 MPH. * IMPACTS...THOSE TRAVELING ON EAST WEST ORIENTED HIGHWAYS SUCH AS I-70 WILL NEED TO BE ALERT FOR STRONG CROSSWINDS...ESPECIALLY WHEN TRAVELING IN HIGH PROFILE VEHICLES! PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR GUSTS OF 46 TO 57 MPH MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ032-230100- /O.CAN.KICT.WI.Y.0021.000000T0000Z-120523T0200Z/ RUSSELL- INCLUDING THE CITY OF...RUSSELL 648 PM CDT TUE MAY 22 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. SOUTHERLY WINDS ARE GRADUALLY DIMINISHING ACROSS RUSSELL COUNTY. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ KSZ048>053-067>070-082-083-091>094-098-231400- /O.CON.KICT.WI.Y.0022.120523T1600Z-120524T0200Z/ ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER- GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-CHAUTAUQUA- INCLUDING THE CITIES OF...ELLSWORTH...SALINA...LYONS... MCPHERSON...MARION...COTTONWOOD FALLS...HUTCHINSON...NEWTON... EL DORADO...AUGUSTA...EUREKA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...SEDAN 648 PM CDT TUE MAY 22 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM CDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM CDT WEDNESDAY. * TIMING...SOUTH WINDS WILL INCREASE LATE WEDNESDAY MORNING AND REMAIN STRONG THROUGHOUT THE AFTERNOON AND EARLY EVENING. * WINDS...SOUTH AT 30 TO 35 MPH WITH GUSTS AROUND 45 MPH. * IMPACTS...THOSE TRAVELING ON EAST WEST ORIENTED HIGHWAYS SUCH AS HIGHWAY 400 WILL NEED TO BE ALERT FOR STRONG CROSSWINDS... ESPECIALLY WHEN TRAVELING IN HIGH PROFILE VEHICLES! PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ES
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at May 22, 3:43 AM CDT, 7 minutes earlier.
Area forecast discussion, May 22, 3:43 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 343 AM CDT TUE MAY 22 2012 .DISCUSSION... TODAY-TONIGHT: WILL CARRY ISOLATED THUNDER THIS MORNING IN THETAE GRADIENT OVER WESTERN SECTIONS. NAM HAS BEEN CONSISTENT WITH THE PATTERN FOR SEVERAL RUNS. MOST AREA SHOULD REMAIN DRY WITH VERY ISOLD SPRINKLES/LIGHT SHOWERS AND THUNDER GIVEN MUCAPES. OTHERWISE WINDS WILL BE ON THE INCREASE DURING THE DAY...AND ANTICIPATE LOW END ADVISORY CRITERIA WINDS ACROSS RUSSELL AND BARTON COUNTIES THIS AFTERNOON AND INTO THE EARLY EVENING. THIS BASED ON BOTH PRESSURE GRADIENT AND MIXING...SO NOT EXPECTING TO REACH CRITERIA UNTIL EARLY THIS AFTERNOON. WITH RELATIVELY DRY AIR AND DECENT SUNSHINE THIS AFTERNOON...TEMPERATURES WILL PUSH WELL ABOVE NORMAL. THE WINDS WILL REMAIN BREEZY INTO THE NIGHT...LEADING TO MILDER MINIMUMS. WED-WED NIGHT: TEMPERATURES SHOULD BE EVEN WARMER WED AHEAD OF SLOW MOVING FRONT AND CONTINUED LOW LEVEL WARM AIR ADVECTION. MAXES WILL BE NEAR OR JUST ABOVE 90 AT ALL LOCATIONS. LIMITED MOISTURE/CAP SHOULD KEEP FORECAST DRY. THU-THU NIGHT: ECMWF HAS BEEN FAIRLY CONSISTENT OVER THE PREVIOUS FEW RUNS KEEPING FRONT HUNG UP IN CENTRAL KS THIS PERIOD...AND GIVEN CAPPING...BELIEVE BULK OF PRECIPITATION WILL OCCUR JUST NORTH OF THE AREA. BEST CHANCE WOULD BE IN CENTRAL KS THU NIGHT AS STORMS ATTEMPT TO BUILD DOWN THE FRONT INTO THE INCREASING CAP. FRI-SUN: MAIN ISSUE CONTINUE TO BE TIMING/LOCATION OF COLD FRONT ON FRI- SUN. CONCENSUS WAS TO SIDE MORE WITH ECMWF AND BUMPED TEMPERATURES UP AND REDUCED POPS THROUGHOUT THE PERIOD. APPEARS THAT FRONT MAY FINALLY WORK INTO AREA SUN AND MON WITH A BETTER CHANCE OF PRECIPITATION. -HOWERTON && .AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU STRENGTHENING SLY WINDS TUE MORNING REMAIN THE SOLE POTENTIAL HAZARD FOR THE 06Z TAF EDITION AS SFC TROF CONTINUES TO STRENGTHEN OVER THE CO/KS BORDER. STILL EXPECT SUSTAINED 25KT SPEEDS AT KRSL 17-18Z WITH 35KT GUSTS LIKELY. SUSTAINED 22KT/25MPH SPEEDS ARE LIKELY OVER KSLN... KHUT & KICT FOR THESE PERIODS. CLOUDINESS THE REST OF THE NIGHT TO BE LIMITED TO DENSE CIRRIFORM DEBRIS FROM TSRA THAT OCCURRED OVER WRN NEBRASKA THIS EVENING. A FEW CUMULUS ~8,000FT ARE POSSIBLE BY 18Z. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 83 65 91 69 / 10 10 0 10 HUTCHINSON 85 65 91 68 / 10 10 10 10 NEWTON 83 63 90 65 / 10 10 10 10 ELDORADO 82 63 89 68 / 10 0 10 10 WINFIELD-KWLD 83 64 91 70 / 10 10 0 10 RUSSELL 89 66 93 62 / 10 10 10 10 GREAT BEND 89 65 93 64 / 20 10 10 10 SALINA 85 68 93 69 / 10 10 10 10 MCPHERSON 85 66 91 68 / 10 10 10 10 COFFEYVILLE 82 58 88 69 / 0 0 10 10 CHANUTE 82 57 87 68 / 0 0 10 10 IOLA 81 57 87 67 / 0 0 10 10 PARSONS-KPPF 82 56 88 71 / 0 0 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR KSZ032-047. &&
Hazardous weather outlook, May 21, 3:54 PM CDT, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 354 PM CDT MON MAY 21 2012 KSZ032-033-047>053-067>072-082-083-091>096-098>100-222100- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 354 PM CDT MON MAY 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SUSTAINED WINDS AROUND 30 MPH ARE PROBABLE OVER RUSSELL AND BARTON COUNTIES ON TUESDAY. GUSTY SOUTH WINDS MAY BE EVEN STRONGER ON WEDNESDAY...ESPECIALLY BETWEEN INTERSTATE 135 AND THE KANSAS TURNPIKE. WIND GUSTS TO 40 MPH ARE POSSIBLE ON WEDNESDAY AFTERNOON. THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF CENTRAL KANSAS ON THURSDAY NIGHT THROUGH FRIDAY NIGHT AND AGAIN ON SUNDAY. STRONG STORMS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP HOWERTON/KETCHAM
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 3:00 PM CDT | Wind Advisory | ICT | Barton, Butler, Chase, Chautauqua, Cowley, Elk and 14 more | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.